What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 12, 2:43 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, May 12, 2:43 PM CST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 PM CDT Thu May 12 2022
.SHORT TERM...
The current upper level pattern has a low to our east of the coast
of FL/GA and a trough to our west giving us generally northwest
flow. Convection has already fired up to our north and some brief
ones in coastal Mississippi. SPC currently has the whole area
under a marginal risk and while the threat is not overly huge,
there definitely has some potential. The usual slightly above PW
for this time of year (~1.4 in) and CAPE is more than sufficient
(2k+ J/kg) to support any convection. In particular, DCAPE is
actually quite large in excess of 1000 J/kg along with a dry mid
layer. If storms could get high enough it could have a damaging
wind/microburst threat with some small hail. While shear is
not the best over most of southeast Louisiana, a few spots along
with coastal Mississippi has about 30 kts bulk shear. Currently
watching the trends to our north as well, as they have a bit more
punch there.
The isolated chances of severe thunderstorms will continue into
Friday, with a similar setup to today. The low over the
southeastern part of the US retrogrades and gets caught up into
the upper level trough around the Great Lakes this weekend, while
the ridge to our east builds into the area. This will bring more
of the low 90s temperature days. Daily diurnal showers and
thunderstorms will continue through Sunday as well.
.LONG TERM...
The ridge parks over the southern part of the CONUS and we should
dry out Monday and stay that way through at least the middle of
next week. Temperatures will also increase slightly but still
looks to remain in the low 90s.
&&
.AVIATION...
18Z TAF Issuance
VFR conditions should remain through most of today with possibly a
dip into MVFR. Convection will begin to pop up this afternoon
through the evening hours. Tonight is relatively isolated in
nature but can expect visibility and ceiling impacts in and near
thunderstorms. A few storms could be on the strong side. Other
than that, KMCB may have some low ceilings and fog in the
overnight to early morning hours, but should improve back to VFR
levels around sunrise.
&&
.MARINE...
Winds will generally be light during the day with a nocturnal
enhancement at night. Flow swaps from offshore during the night to
onshore during the day but will eventually become westerly. The
next chance of having stronger winds currently looks to be the
beginning of next week. In addition, showers and thunderstorms
are possible pretty much every day through around Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 88 65 88 / 40 70 20 50
BTR 68 88 66 89 / 60 70 20 50
ASD 67 88 66 87 / 50 70 20 50
MSY 72 86 71 86 / 50 70 20 50
GPT 69 86 69 84 / 50 50 20 50
PQL 67 87 67 85 / 30 40 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
BL
In the hours before
Special weather statement, May 12, 4:35 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
535 PM CDT Thu May 12 2022
LAZ056-059-065-066-122330-
Lower Terrebonne LA-Upper Terrebonne LA-Assumption LA-
Upper Lafourche LA-
535 PM CDT Thu May 12 2022
...Strong thunderstorms will impact portions of western Terrebonne
and southeastern Assumption Parishes through 630 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Labadieville to 13 miles west of Dulac.
Movement was southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Supreme and Labadieville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2918 9096 2917 9102 2921 9104 2918 9106
2919 9109 2959 9117 2963 9108 2965 9111
2978 9110 2991 9098 2933 9086 2926 9091
2923 9096 2926 9099 2925 9100 2921 9098
2922 9091 2916 9094
TIME...MOT...LOC 2235Z 028DEG 9KT 2979 9101 2934 9092
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PGSpecial weather statement, May 12, 4:56 PM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
556 PM CDT Thu May 12 2022
MSZ082-130000-
Jackson MS-
556 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of eastern Jackson
County through 700 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wilmer, or 14 miles southeast of Lucedale, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moss Point, Hurley, Big Point and Helena.
This includes Interstate 10 in Mississippi between mile markers 71
and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3036 8845 3033 8845 3032 8847 3033 8851
3073 8852 3074 8842 3039 8840 3038 8841
3035 8839
TIME...MOT...LOC 2256Z 354DEG 24KT 3078 8841
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PGSpecial weather statement, May 12, 5:17 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
617 PM CDT Thu May 12 2022
MSZ082-130000-
Jackson MS-
617 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of eastern Jackson
County through 700 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hurley, or 13 miles northeast of Escatawpa, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moss Point, Escatawpa, Hurley, Big Point and Helena.
This includes Interstate 10 in Mississippi between mile markers 69
and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3036 8845 3033 8845 3032 8847 3032 8850
3034 8851 3033 8852 3035 8855 3072 8853
3072 8841 3039 8840 3038 8841 3035 8839
TIME...MOT...LOC 2317Z 359DEG 25KT 3065 8843
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, May 12, 5:21 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
621 PM CDT Thu May 12 2022
MSZ070-071-130015-
Pike MS-Walthall MS-
621 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of Walthall and
southeastern Pike Counties through 715 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holly Springs, or 7 miles north of Kokomo, moving south at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 9003 3117 9000 3114 9000 3113 8994
3107 8992 3107 8984 3101 8984 3100 9036
3133 9009 3133 9004
TIME...MOT...LOC 2320Z 016DEG 29KT 3130 9000
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, May 12, 6:56 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
756 PM CDT Thu May 12 2022
MSZ069-130145-
Amite MS-
756 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of northeastern Amite
County through 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithdale, or 9 miles northwest of Mccomb, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3114 9055 3115 9076 3135 9072 3135 9055
TIME...MOT...LOC 0056Z 019DEG 11KT 3132 9061
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, May 12, 7:15 PM CST, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
815 PM CDT Thu May 12 2022
LAZ036-037-048-071-081-083-130200-
Central Tangipahoa LA-Northern Livingston LA-St. Helena LA-
Northern Tangipahoa LA-East Feliciana LA-East Baton Rouge LA-
815 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of St. Helena, northern
Livingston, southeastern East Feliciana, west central Tangipahoa and
northeastern East Baton Rouge Parishes through 900 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or near Greensburg, moving southwest at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensburg, Amite City, Roseland, Albany, Montpelier, Pride, Watson
and Greenwell Spring.
This includes Interstate 55 in Louisiana between mile markers 45 and
53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 9068 3081 9051 3049 9057 3054 9095
3066 9108
TIME...MOT...LOC 0115Z 028DEG 23KT 3075 9067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CAB